MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD,FIXATION,INTRAMEDULLARY
Model Number 357.428
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: hwc.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that on (b)(6) 2020, during an unknown surgery that the tfn screw was difficult to insert.Upon inspection, post-surgery, the prongs on the end of the tfn screw inserter/extractor were noted to be damaged/warped.The surgery was completed successfully.No fragments were generated.There was no reported consequence to the patient.Concomitant device reported: tfn screw (part number unknown, lot unknown, quantity unknown).This report involves 1 trochanteric fixation nail screw inserter/extractor.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 357.428, lot: 7878764, manufacturing site: hägendorf, release to warehouse date: 22 may 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the insert/extractor f/tfn fem neck screw (p/n: 357.428, lot number: 7878764) was received at us customer quality (cq).Upon visual inspection, the distal tip prongs were worn out and the sides of the hexagonal were stripped.No other damage or issue were observed.Functional test: functional assessment was not perform due to not returning the mating device.Can the complaint be replicated with the returned device? unable to perform due to not returning the mating device.Document/specification review: the following drawings were reviewed current and manufactured - inserter/extractor tfn screw.Current and manufactured - - handle ftn screw current and manufactured - cannulated shaft tfn screw no design issues or discrepancies were identified.Dimensional inspection: measured dimensions: prongs width- conform shaft small- conform shaft big od- conform.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the insert/extractor f/tfn fem neck screw (p/n: 357.428, lot number: 7878764) as the distal tip prongs were worn out and the sides of the hexagonal were stripped.This physical damage could contribute to the device being difficult to insert or connect into the other device leading to the difficulties experienced by the surgeon.No definitive root cause could be determined based on the provided information but this type of failure mode observed on the device is noticed when the device likely reach its end of life.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10157349
Report Number2939274-2020-02806
Device Sequence Number2823677
Product Code HSB
UDI-Device Identifier10886982196460
UDI-Public(01)10886982196460
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.428
Device Catalogue Number357.428
Device Lot Number7878764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA